The European Physical Journal H

, Volume 39, Issue 5, pp 575–589

On the mathematics underlying dispersion relations

Article

DOI: 10.1140/epjh/e2014-50021-1

Cite this article as:
Labuda, C. & Labuda, I. EPJ H (2014) 39: 575. doi:10.1140/epjh/e2014-50021-1
  • 158 Downloads

Abstract

The history of mathematical methods underlying the study of dispersion relations in physics is discussed. In particular, some misconceptions connected with a theorem known in the physics literature as Titchmarsh’s Theorem are addressed. It is pointed out that the aforementioned theorem is a compilation of two well-known theorems in mathematics, the Paley-Wiener theorem and the Marcel Riesz theorem.

Copyright information

© EDP Sciences and Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.University of MississippiMississippiUSA